MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: product testing could not be performed because the product was not returned as it remains implanted.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that the patient had the iol implanted in patient¿s both operative eyes.Reportedly right eye had implant on (b)(6) 2018 and the left eye had implant on (b)(6) 2018.1 month later patient was complaining halos, starburst and night driving.Doctor has discussed possible eye drops in the future prior to night driving to help constrict pupils and has been monitoring the patient.Additional information was received, and it was learnt that at 6 months visit patient was extremely bothered starbursts and glare which is affecting night driving and daily activities.The lens in both the eyes remains implanted with no intervention planned.This report will capture information for patient¿s left eye.Another report is being submitted for patient¿s right eye.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient was seen on (b)(6) 2021 for their 1-year visit.Best corrected distance visual acuity (bcdva): 20/20 od (right eye); 20/20 os (left eye).Medical findings reported significant for dermatochalasis ou (both eyes), papilloma left upper lid.The subject reported a complaint of ocular visual symptoms as being moderately bothered by halos ¿ ¿some difficulty driving¿; moderately bothered by starbursts ¿ ¿some difficulty driving¿.In the non-directed ocular visual symptoms the subject complained of moderate halos; moderate starbursts; dryness in both eyes.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8968324
Report Number9614546-2019-00826
Device Sequence Number18879175
Product Code POE
UDI-Device Identifier05050474606500
UDI-Public(01)05050474606500(17)221027
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/25/2020
04/05/2021
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date11/13/2020
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Date Report Sent to FDA01/01/2005